SRS Lemictal Thorazine combo- I think I have problems

Discussion in 'On Topic' started by TiffanyTJB, Feb 27, 2008.

  1. TiffanyTJB

    TiffanyTJB New Member

    Joined:
    Dec 7, 2007
    Messages:
    176
    Likes Received:
    0
    I take 200mgs of Lemictal during the day for bipolar and 75mgs of Thorazine at night to help me sleep.
    I'm in a new job and I'm making the stupidest mistakes ever. I cut the Thorazine from 100 to 75 because I didn't know if that was making me stupid but I also want to cut the Lemictal down to 100.
    I can't keep making stupid mistakes because I will get fired- I'm still in the 90 days probationary period.

    I know there is a specific way you have to cut down so you don't experience negative side effects, so has anyone successfully cut down without side effects?
    Should go from 200mgs to 3/4 of the pill for a week, then 1/2 the pill?

    I've called my dr four days in a row because I'm running out but he hasn't returned my call. I'm thinking of switching dr's because I really need someone who will at least answer my phone calls so I don't run out of pills.

    Last night I just about had an anxiety attack from being so keyed up that I'm screwing up so much and today I have anxiety that I'm trying to keep under control.

    I really appreciate you reading this post.
     
  2. METALLlC BLUE

    METALLlC BLUE New Member

    Joined:
    Jun 22, 2007
    Messages:
    11,400
    Likes Received:
    0
    Yes, the solution is simple. Go to your doctors office and demand to be seen else you'll fire them, or contact your primary care provider. If your primary care provider is providing the medication and he or she is not a trained psychiatrist, he/she should be fired.
     
  3. TiffanyTJB

    TiffanyTJB New Member

    Joined:
    Dec 7, 2007
    Messages:
    176
    Likes Received:
    0
    The dr works independently out of a rental office suite so if he's not in the office there is no receptionist there to talk to. I already decided to fire him.

    I found a new dr on my insurance website, I just can't go until I get my insurance info from the new job. I need to be patient with this, its just hard to do with anxiety and chest pains.
    Thank you for posting.
     
  4. METALLlC BLUE

    METALLlC BLUE New Member

    Joined:
    Jun 22, 2007
    Messages:
    11,400
    Likes Received:
    0
    If you must lower the dose on your own, which I'm not suggesting you should or shouldn't, the proper way to do it is in 50 to 100mg increments over two weeks. 50mg per week is most appropriate. Search credible sites on the internet, such as WebMD, or rxlist.com.

    I am not responsible for what you decide to do with this information. I am not trained, this is only my personal experience with the drug and based on my own research.
     
  5. civicmon

    civicmon got all my game from the streets of california.

    Joined:
    Feb 23, 2004
    Messages:
    25,647
    Likes Received:
    0
    Location:
    dca -> nyc -> sfo -> san -> phl
    Thorazine? Are you joking?

    That hasn't been widely used for much of anything since the 1960s due to severe cases of Tardive Dyskinesia - http://en.wikipedia.org/wiki/Tardive_dyskinesia

    FWIW, Lamictal didn't do anything for me, positive or negative.. sure didn't give me the stupids.

    Thorzaine is going to cause that. There are other older anti-depressants that are used as sleep aids but the names escape me now.. I could use them.. a bit wired at 2am :(
     
  6. METALLlC BLUE

    METALLlC BLUE New Member

    Joined:
    Jun 22, 2007
    Messages:
    11,400
    Likes Received:
    0
    Seraquel is a bomb for the sleep aids, if that doesn't make you sleep, nothing will. It needs to be taken 10 hours in advance if sleep, and works within 30 mins, so you need to set a lot of time for sleep, otherwise you'll wake up feeling so dead you'll have trouble. The med has a long half life, this is why you need to give it a lot of time.

    Side effects are minimal, positive effects are huge. If nothing else works for you at all and you deathly need sleep Ativan is a champ. Only downside is SERIOUS withdrawl if you take it for a long time. Physical addiction happens fast.
     
  7. Darth_Kelly

    Darth_Kelly Morality is the herd-instinct in the individual.

    Joined:
    Aug 20, 2006
    Messages:
    2,496
    Likes Received:
    0
    Location:
    Atlanta
    Lamictal didn't make me feel "stupid" per say, more just very numb and ambivalent about the few things I had been passionate about before, which I found ironic since part of the "problem" was my apathy. My Dr. said that many people need absolute minimum dosage to really help, even 25-50 mg, so maybe that's what you need? :dunno:
    Best of luck to you, and be safe.
     
  8. Meg

    Meg Be patient... I'm trying to post more!

    Joined:
    Nov 4, 2005
    Messages:
    117
    Likes Received:
    0
    Location:
    Greenville, SC
    I don't think you should change your dosages without talking to your dr. first. I know you're trying, but I have to disclaim myself! If you change them anyway, I would only change one medication at the time and take thorough notes on what you're doing and what changes you notice in your behavior. I've been pretty lucky with my bp medications - we hit the right combination within a few months. I still keep daily notes on how much I'm taking, when I'm taking it & how I'm feeling, though.
     
  9. civicmon

    civicmon got all my game from the streets of california.

    Joined:
    Feb 23, 2004
    Messages:
    25,647
    Likes Received:
    0
    Location:
    dca -> nyc -> sfo -> san -> phl
    True but that's not the med I'm thinking of... Good points however. Zyprexa worked the same way but I hope you need to gain some weight on that shit.
     

Share This Page